Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 74, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2018, 6:36 PM CDT for Maury County, Tennessee. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2018, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 15, 2018, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Maury County, TN
The radar
The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:47 PM CDT | HAIL 1 | 4 Sw Columbia, TN | EMERGENCY MANAGEMENT REPORTED AND TWITTER VIDEOS SHOWED QUARTER SIZE HAIL ALONG OLD SUNNYSIDE LANE IN SOUTHWEST COLUMBIA. |
| Jun 15, 6:47 PM CDT | HAIL 1 | Columbia, TN | EM PASSED ALONG QUARTER SIZE HAIL ALONG OLD SUNNY SIDE IN COLUMBIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
493
WUUS54 KOHX 152336
SVROHX
TNC119-160000-
/O.NEW.KOHX.SV.W.0074.180615T2336Z-180616T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
636 PM CDT FRI JUN 15 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Maury County in Middle Tennessee...
* Until 700 PM CDT.
* At 635 PM CDT, a severe thunderstorm was located near Columbia,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Columbia, Mount Pleasant and Culleoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3546 8718 3556 8729 3568 8716 3560 8696
3544 8699
TIME...MOT...LOC 2335Z 026DEG 10KT 3558 8710
HAIL...1.00IN
WIND...60MPH
$$
131 follow-up statement
085
WWUS54 KOHX 152356
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
656 PM CDT FRI JUN 15 2018
TNC119-160005-
/O.EXP.KOHX.SV.W.0074.000000T0000Z-180616T0000Z/
Maury TN-
656 PM CDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MAURY COUNTY WILL
EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3546 8718 3556 8729 3568 8716 3560 8696
3544 8699
TIME...MOT...LOC 2355Z 026DEG 10KT 3553 8713
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:34 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 15, 6:34 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 634 PM CDT Fri Jun 15 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Temperatures have warmed into the low 90s for most places west of the Plateau...with dew points in the mid 60s to low 70s. A few isolated thunderstorms have begun to pulse up over western Kentucky and we could see this development sink south over the next few hours. Any storms will be slow moving with periods of heavy rainfall, gusty winds, and lightning, and they should dissipate this evening with the setting sun. The large upper ridge over the eastern U.S. will continue to suppress precip chances during the day Saturday, but dewpoints in the low 70s will persist. Couple this with high temperatures in the low to mid 90s and the apparent temperatures will be nearly 100 in some areas mainly west of I-65 and north of I-40. This will fall short of heat advisory criteria, but will certainly be warm enough to warrant some frequent breaks if you're working or playing outside Saturday afternoon. Precip chances will increase slightly on Sunday as an area of moisture moves north from the Gulf. This should increase cloud cover enough to bring temperatures down a degree or two from Saturday's highs, however the air will still feel quite heavy especially after any afternoon thunderstorms pass by. The bulk of the work week will see mainly afternoon thunderstorms fed by diurnal heating. Slightly higher chances of precip may enter the forecast mid week as the ridge breaks down and a band of deeper moisture sinks south over Kentucky and into Middle Tennessee. By the end of the week the ridge is expected to begin building once again, but we never quite rid the area of the high surface dewpoints, so warm and muggy temperatures with slight chance to chance of thunderstorms will continue into next weekend. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...isolated TSRA will die off with sunset. A surface ridge in place over Middle Tennessee will bring light wind and VFR weather this evening. Light radiation fog is possible toward morning, mainly at MQY & CKV, but otherwise good flying weather the next 24 hrs. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........13
Hazardous weather outlook, Jun 15, 5:02 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Fri Jun 15 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-161015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Fri Jun 15 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
In the hours before
Special weather statement, Jun 15, 5:39 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Nashville TN 539 PM CDT FRI JUN 15 2018 TNZ059-152315- Williamson TN- 539 PM CDT FRI JUN 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WILLIAMSON COUNTY UNTIL 615 PM CDT... At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near Franklin, moving south at 5 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Franklin, Brentwood, Leipers Fork and Natchez Trace At Highway 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3598 8702 3604 8681 3586 8674 3584 8701 TIME...MOT...LOC 2239Z 341DEG 5KT 3595 8689 13
Local storm report, Jun 15, 5:46 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CDT FRI JUN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL NASHVILLE 36.17N 86.78W
06/15/2018 E1.00 INCH DAVIDSON TN SOCIAL MEDIA
PICTURE OF QUARTER SIZE HAIL NEAR TRINITY AND
DICKERSON.
&&
EVENT NUMBER OHX1800129
FBORDENLocal storm report, Jun 15, 5:48 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
548 PM CDT FRI JUN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL NASHVILLE 36.17N 86.78W
06/15/2018 E1.00 INCH DAVIDSON TN SOCIAL MEDIA
REPORT OF DIME TO QUARTER SIZE HAIL AT 65 AND FERN
STREET.
&&
EVENT NUMBER OHX1800130
FBORDENSpecial weather statement, Jun 15, 6:14 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
614 PM CDT FRI JUN 15 2018
TNZ059-152330-
Williamson TN-
614 PM CDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLIAMSON COUNTY
UNTIL 630 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thompson's Station, or 8 miles southwest of Franklin, moving south at
10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Franklin, Spring Hill, Thompson's Station and Leipers Fork.
LAT...LON 3577 8693 3578 8693 3578 8696 3580 8704
3590 8700 3587 8678 3572 8673
TIME...MOT...LOC 2314Z 009DEG 7KT 3582 8691
13Local storm report, Jun 15, 6:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT FRI JUN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SPRINGFIELD 36.50N 86.88W
06/15/2018 E1.00 INCH ROBERTSON TN SOCIAL MEDIA
PICTURE OF QUARTER SIZE HAIL.
&&
EVENT NUMBER OHX1800131
FBORDENSpecial weather statement, Jun 15, 6:32 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Nashville TN 632 PM CDT FRI JUN 15 2018 TNZ060-160000- Maury TN- 632 PM CDT FRI JUN 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MAURY COUNTY UNTIL 700 PM CDT... At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over Columbia, moving southwest at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Columbia, Mount Pleasant and Culleoka. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3569 8714 3561 8694 3543 8699 3555 8728 TIME...MOT...LOC 2332Z 026DEG 10KT 3559 8709 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:23 PM CDT | Special Weather Statement | OHX | Robertson | 37 min |
| Jun 15, 4:43 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 32 min |
| Jun 15, 4:45 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jun 15, 4:48 PM CDT | Special Weather Statement | OHX | Davidson | 27 min |
| Jun 15, 5:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jun 15, 5:27 PM CDT | Special Weather Statement | OHX | Davidson | 33 min |
| Jun 15, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
| Jun 15, 5:39 PM CDT | Special Weather Statement | OHX | Williamson | 36 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Jun 15, 6:14 PM CDT | Special Weather Statement | OHX | Williamson | 16 min |
| Jun 15, 6:32 PM CDT | Special Weather Statement | OHX | Maury | 28 min |
| Jun 15, 6:58 PM CDT | Special Weather Statement | OHX | Maury | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.